Public Health Grey Bruce has issued an Overdose Alert.
Health officials say there have been five overdoses in the last 48 hours.
They say that's a significant increase in the number of opioid related overdoses in Grey County.
They note there have also been an additional three overdoses in the past three weeks.
Officials say all were opioid related, with some overdoses attributed to Purple Fentanyl.
The Grey Bruce Health Unit urges people to use caution when using all drugs.
They say you can reduce overdose risk by not using alone; not using at the same time as others to ensure someone is available to respond; using a small amount of the drug to start, and having Naloxone on hand.
Public Health officials say overdose is a medical emergency and 911 should be called.
They note the Good Samaritan Drug Overdose Act provides some legal protection for individuals who seek emergency help during an overdose.
Naloxone can be used to temporarily reverse an opioid overdose. It's available for free at the Grey Bruce Health Unit, no appointment necessary Monday to Friday from 8:30 a.m. - 4:00 p.m.
It is also available from some local pharmacies. Find out more at www.ontario.ca/Overdose